MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-511
Medical Device Problem Codes Fitting Problem (2183); Positioning Problem (3009)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 12/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Poor engagement of the pe on the tibial base.Use of other implant of the same size and thickness to complete surgery.
 
Additional Manufacturer Narrative
Reported event: an event regarding a seating/locking issue involving a triathlon insert was reported.The event was confirmed by visual inspection.Method & results: -device evaluation and results: the insert with the locking wire was returned for evaluation.The locking wire was returned detached from the insert.The locking wire has scratches and is bent in two places which is indicative of at least partial assembly with the baseplate.Indentations are observed on the posterior aspect of one of the condyles which may be indicative of an obstruction during attempted implantation.There are also impression marks observed on the superior bearing condyle surface and some damage on the anterior aspect of the insert at the locking wire groove, possibly caused during attempted assembly and subsequent removal of the insert.-medical records received and evaluation: not performed as the reported component was not implanted.-device history review: dhr review for the reported lot was satisfactory.-complaint history review: chr review for the reported lot confirmed that there are no other similar events reported.Conclusions: based on the visual inspection of the returned component, the damage observed on the locking wire is consistent with attempted seating of the insert onto the baseplate.The observed damage on the posterior aspect of the insert is indicative of an obstruction during attempted seating of the insert onto the baseplate which would have prevented successful assembly.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #5 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6518460
Report Number0002249697-2017-01358
Device Sequence Number16480019
Product Code MBH
UDI-Device Identifier07613327045864
UDI-Public(01)07613327045864(11)160713(17)210731(10)LFD359
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number5531-G-511
Device Catalogue Number5531G511
Device Lot NumberLFD359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by Manufacturer06/09/2017
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;